I have been in horrible shape the past four months. I was taking my synthroid when i wanted because i told my doctor it was making my heart race. Well come to find out three months ago that I have some goiters on my thyroid and thought that i should start taking my medicine faithfully. I have been absolutly miserable!!! I feel like I am having a heart attack on a daily basis! My heart races when im up, it wakes me up when Im asleep is horrible, does anyone else have these problems and what do you do to ease them? Im honestly thinking about going back to skipping some doses but my doctor really got upset with me when i was doing that before but i have kids and want to be able to do stuff with them again, this is no way to live. if anyone has any suggestions i am up for anything my dr thinks it anxiety and has me on xanax ...which i hate.
If you have Hashimotos Thyroiditis with multi-nodular goiter, the nodules can cause excess release of thyroid hormone in addition to with the synthetic hormone (Synthroid) you are taking. You sound over-dosed. What is the dosage you are taking?
Your blood work provides very important information for the people in this group to help you sort out the symptoms and to make recommendations.
If you can provide your lab results TSH, FreeT4, FreeT3 etc, it will help.
Skipping doses of hormone-type medication is generally not recommended & not necessary when you have the correct dose.
Adding more chemicals (Xanax) may help a bit if the heart palps are caused by anxiety, but not if it is caused by too much thyroid hormone in your system.
You need some blood work.
You could also have graves disease. Which will cause goiters along with palpatations, racing heart, no energy, the list goes on and on!I was at the ER on a nightly basis with panic attacks. Talk to your doctor about radio active iodine ablation. I had graves disease with a goiter and had the treatment done when I was 19. I am now 38 and I am glad i did it. I still have to take a thyroid replacement everyday, but it still is alot better than what I was going through. I still have PVCs and probably always will but other than that I am fine. Also, I cant take synthroid, it makes my PVCs worse, I tolerate the Levothyroxin much better.
I was told by a nutritionist who works with a Holistic MD that if you are getting the racing heart with hashimotos, it happens when your thyroid "dumps" all at once.. I was told that you have to be diligent on taking your meds every day at the same time.. Also.. the inflammation of your thyroid can cause you to deplete your calcium and magnesium. Taking a good calcium and Magnesium supplements daily help to calm the autoimmune part down.. once you get enough of the calcium and magnesium back into your system along with taking your meds on a daily basis at the same time will help calm down your system so you wont have so many ups and downs with your thyroid.
If your heart is racing so much, then it does seem you are being over-dosed. What are your levels at? My levels are fine and I also get palps here & there, especially when i take certain meds/drink coffee. Beta blockers can help with the palps.....have you talked to your doctor about these? If so, FIND A NEW ONE~!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.